MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 20ML E/T; SYRINGE, PISTON

BECTON DICKINSON SYRINGE 20ML E/T; SYRINGE, PISTON
Catalog Number 300613
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description/event details: flashes and foreign materials were discovered contrary to the agreed upon requirement and detailed in the drawing.During regular inspection, 3 lot# were checked and flashes and foreign materials were discovered contrary to the agreed upon requirement and detailed in the drawing.As a result, all the batches listed below were rejected.And the complaint is for all 3 lot# : 2401017, 2401020, 2401086.Additional information the foreign material is emended with the device.When did the incident occur? before use.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.Three batch numbers provided: batch: 2401017 batch creation date: 2024-01-02 batch expiration date: 2028-12-31 full udi: (b)(4).Batch: 2401020 batch creation date: 2024-01-02 batch expiration date: 2028-12-31 full udi: (b)(4).Batch: 2401086 batch creation date: 2024-01-02 batch expiration date: 2028-12-31 full udi: (b)(4).
 
Additional Manufacturer Narrative
(b)(6).Follow up mdr for device evaluation: six samples from lot 2401017, eight from lot 2401086, and seven from lot 2401020 were provided to our quality team for investigation.Through visual inspection, burrs and bubbles within the plastic of the tip were observed on several of the samples, verifying the reported incident.A device history review was performed for reported lots 2401017, 2401086, and 2401020, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Bubbles can occur due to a lack of compaction during the molding process, causing the material not spread completely, creating the bubble as observed in the samples provided.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures, including inspections throughout the molding process to verify the product is free from bubbles, scratches, burrs, and other molding issues.Inspection results were reviewed for the reported lot and no issues were identified.Retained samples of each reported lot were used for additional evaluation.All product was inspected and no burrs or bubbles were identified on any of the products.While we could not identify a direct issue, we can confirm both the burrs and bubbles within the tip generated during the molding process.To date, there have been no other similar events reported for these lots.Manufacturing personnel have been notified of this incident to increase awareness of this matter.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Description/event details: flashes and foreign materials were discovered contrary to the agreed upon requirement and detailed in the drawing.During regular inspection, 3 lot# were checked and flashes and foreign materials were discovered contrary to the agreed upon requirement and detailed in the drawing.As a result, all the batches listed below were rejected.And the complaint is for all 3 lot# : 2401017.2401020.2401086.Additional information the foreign material is emended with the device.When did the incident occur? before use per response: the foreign material is emended with the device.

Brand Name
SYRINGE 20ML E/T
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21468859
Report Number3003152976-2025-00067
Device Sequence Number9182239
Product Code FMF
UDI-Device Identifier00382903006137
UDI-Public(01)00382903006137(11)240115(17)281231(10)2401086
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300613
Device Lot NumberMULTIPLE LOT #-SEE H TAB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown